The Annals of Probability

Local time flow related to skew brownian motion

Krzysztof Burdzy and Zhen-Qing Chen

Full-text: Open access


We define a local time flow of skew Brownian motions ,that is, a family of solutions to the stochastic differential equation defining the skew Brownian motion, starting from different points but driven by the same Brownian motion. We prove several results on distributional and path properties of the flow. Our main result is a version of the Ray–Knight theorem on local times. In our case, however, the local time process viewed as a function of the spatial variable is a pure jump Markov process rather than a diffusion.

Article information

Ann. Probab., Volume 29, Number 4 (2001), 1693-1715.

First available in Project Euclid: 5 March 2002

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 60H10: Stochastic ordinary differential equations [See also 34F05] 60J65: Brownian motion [See also 58J65]

Local time stochastic flow skew Brownian motion


Burdzy, Krzysztof; Chen, Zhen-Qing. Local time flow related to skew brownian motion. Ann. Probab. 29 (2001), no. 4, 1693--1715. doi:10.1214/aop/1015345768.

Export citation


  • Barlow, M., Burdzy, K., Kaspi, H. and Mandelbaum, A. (2000). Coalescence of skew Brownian motions. Seminaire de Probabilites. To appear.
  • Bass, R. (1998). Diffusions and Elliptic Operators. Springer, New York.
  • Bass, R. and Burdzy, K. (1999). Stochastic bifurcation models. Ann.Probab.27 50-108.
  • Billingsley, P. (1986). Probability and Measure, 2nd ed. Wiley, New York.
  • Breiman, L. (1968). Probability. Addison-Wesley, Reading, MA.
  • Harrison, J. M. and Shepp, L. A. (1981). On skew Brownian motion. Ann.Probab 9 309-313.
  • Ikeda, N., Nagasawa, M. and Watanabe, S. (1966). A construction of Markov process by piecing out. Proc.Japan Acad.42 370-375.
  • Kaneko, H. and Nakao, S. (1988). A note on approximation for stochastic differential equations. S´eminaire de Probabilit´es XXII.Lecture Notes in Math.1321 155-162. Springer, Berlin.
  • Karatzas, I. and Shreve, S. (1994). Brownian Motion and Stochastic Calculus, 2nd ed. Springer, New York.
  • Kunita, K. (1997). Stochastic Flows and Stochastic Differential Equations. Cambridge Univ. Press.
  • Nakao, S. (1972). On the pathwise uniqueness of solutions of one-dimensional stochastic differential equations. Osaka J.Math.9 513-518.
  • Revuz, D. and Yor, M. (1991). Continuous Martingales and Brownian Motion. Springer, New York.